Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Modafil, Etillam, Ventab. Unable to sleep, hand and leg is swiring and cant be active. Suggest?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
Dear sir,
My name is XXXXX. I am working as a web developer in small company. Past one 1 and half year i am taking following tablets. Modafil 100 mg on day time, doth 75.etillam .5,ventab 100 mg at night time. how long i should continue this. if these tables are not available i can sleep well, i cant control my thinking level, my hand and leg is swiring and i cant be active. I am fearing about my marriage as well as my carrier. kindly help me how to recover from these situation.

Posted Fri, 4 Oct 2013 in General Health
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

You are 31 year old male with good educational status and a good job. Currently you are on medicinal therapy with 100 mg Modafinil, 75 mg Dothiapine, 0.5 mg Etizolam and 100 mg Venlafexine. You are not able to control your thinking and your hands and legs show shakiness if you fail to get your doses. You are taking the medicines for about 1.5 years.

See Modafinil is an activating drug and it helps to improve drowsiness. Some time even it is prescribed for drowsiness due to depression. Other drugs like Dothiapine and Venlafexine are given to improve depressive symptoms. You have been taking the medicines for about 1.5 years and not getting improvement and if you dont take the medicines you start showing symptoms like insomnia, uncontrolled thoughts etc.

The symptoms are occurring because of withdrawal syndrome only. Due to continuous intake of medicines for a longer period of time you have become dependent on medicines. I would advise you to visit a Psychiatrist for gradual tapering of the drugs to prevent withdrawal syndrome. The doses should be decreased to 10-20% every week and should be stopped completely at the end of 6 weeks. When you will taper the drugs gradually then you will not show withdrawal syndrome. For poor sleep in withdrawal medicines like Zolpidem can be used. The drug is given on SOS basis for sleep.

Dont take undue tension as such type of symptoms are common in a lot of individuals who take drugs for long time and then stop the drugs abruptly. If you will taper slowly you will improve in no time.

Above answer was peer-reviewed by
Follow-up: Taking Modafil, Etillam, Ventab. Unable to sleep, hand and leg is swiring and cant be active. Suggest? 2 hours later
Thank you sir for your valuable reply, Really you given me good explanation. But i am missing the dosage maximum one or two days in a month, not continuously. Can i stop any one of the night time tablet (75 mg Dothiapine, 0.5 mg Etizolam and 100 mg Venlafexine) or reduce tab (mg). It would be helpful if you provide me information.

Thank you
Answered by Dr. Seikhoo Bishnoi 7 hours later
Brief Answer:
Hello again

Detailed Answer:
Best way to prevent the withdrawal symptoms is to decrease the dose of each drug. Stopping any one of tablet will result in withdrawal of that particular drug only. You can start with 50 mg Dothiapine for about 2 weeks then to decrease the dose of venlafexine to 50 mg, in next two week decrease the dose of Dothiapine to 25 mg per day with further decrease the dose of Venlafexine after next 2 weeks. At the end of 6-10 week you can stop taking the drugs completely.

After that you can reduce the Etizolam intake. Start taking it on SOS basis from first day and after about 4 weeks stop the drug completely if no anxiety symptoms are seen. Please visit a Psychiatrist for detailed help.

Similarly you can reduce the dose of modafinil.

Hope this helps you, you can ask again if you have more questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor